MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910015
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Mfr site: physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15175) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 1.00mm x 1.50cm galaxy g3 mini coil (glm910015 / l15175) was the third coil used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.00mm x 1.50cm galaxy g3 mini coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 3/25/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 1.00mm x 1.50cm galaxy g3 mini coil (glm910015 / l15175) was the third coil used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.00mm x 1.50cm galaxy g3 mini coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.00mm x 1.50cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed on the returned device.The coil introducer was observed damaged and partially zipped.A microscopic inspection was conducted; the embolic coil was observed with some kinks in some areas.No other damage was observed on the embolic coil.The marker band was obsereved at 36.2 cm from the distal end; this is within specification.Functional testing was not performed as the coil introducer was observed damaged.The observed damage on the coil introducer may have contributed to the reported resheathing issue documented in the complaint.A review of manufacturing documentation associated with this lot (l15175) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 1.00mm x 1.50cm galaxy g3 mini coil was the third coil chosen; the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.While the re-zipping issue was not confirmed through functional evaluation as the condition of the coil introducer precluded the device from being functionally tested; however, the issue was confirmed based on the observation that the coil introducer was damaged.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and/or conforms when it gets delivered to the target site.With the limited information the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 1.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9836595
Report Number3008114965-2020-00033
Device Sequence Number14174653
Product Code KRD
UDI-Device Identifier10886704080206
UDI-Public10886704080206
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberGLM910015
Device Catalogue NumberGLM910015
Device Lot NumberL15175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/25/2020
03/27/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date03/25/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1